Alert archive / Indiana / Flood Watches in 2011
Flood Watch 3, NWS Northern Indiana
NWS Northern Indiana issued this flood watch at Nov 28, 2011, 2:48 PM EST for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It took effect at Nov 28, 2011, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2011, 2:48 PM EST (19:48 UTC)
- In effect from
- Nov 28, 2011, 7:00 PM EST
- Expired
- Nov 29, 2011, 9:39 AM EST
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963 WGUS63 KIWX 281948 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 248 PM EST MON NOV 28 2011 ...PERIODS OF HEAVY RAIN EXPECTED TONIGHT INTO TUESDAY... .LOW PRESSURE OVER TENNESSEE THIS AFTERNOON WILL TRACK NORTHEAST TO NEAR LAKE ERIE BY TUESDAY EVENING. A LARGE AREA OF RAIN WILL ADVANCE ACROSS THE WATCH AREA...BECOMING HEAVY AT TIMES. MANY AREAS WILL SEE AT LEAST AN INCH OF RAINFALL...WITH LOCATIONS ALONG AND EITHER SIDE OF A HILLSDALE MICHIGAN TO LOGANSPORT INDIANA LINE SEEING THE POSSIBILITY OF HIGHER AMOUNTS. WET GROUND CONDITIONS AND DECREASING GROUND TEMPERATURES WILL ALLOW FOR MUCH OF THE RAIN TO RUNOFF INTO RIVERS...STREAMS...LAKES AND LOW AREAS INCREASING THE RISK FOR FLOODING. THE RAIN WILL CHANGE OVER TO SNOW FROM WEST TO EAST...STARTING AS EARLY AS LATE TUESDAY AFTERNOON ACROSS PORTIONS OF WESTERN INDIANA AND TRANSITIONING EASTWARD. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-290400- /O.NEW.KIWX.FA.A.0003.111129T0000Z-111130T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 248 PM EST MON NOV 28 2011 /148 PM CST MON NOV 28 2011/ ...FLOOD WATCH IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS... IN NORTHERN INDIANA...ADAMS...ALLEN IN...BLACKFORD...CASS IN... DE KALB...ELKHART...FULTON IN...GRANT...HUNTINGTON...JAY... KOSCIUSKO...LA PORTE...LAGRANGE...MARSHALL...MIAMI...NOBLE... PULASKI...ST. JOSEPH IN...STARKE...STEUBEN...WABASH...WELLS... WHITE AND WHITLEY. IN SOUTHWEST MICHIGAN...BERRIEN...BRANCH... CASS MI...HILLSDALE AND ST. JOSEPH MI. IN NORTHWEST OHIO... ALLEN OH...DEFIANCE...FULTON OH...HENRY...PAULDING...PUTNAM... VAN WERT AND WILLIAMS. * FROM 7 PM EST /6 PM CST/ THIS EVENING THROUGH TUESDAY EVENING * RECENT RAINFALL AND ADDITIONAL RAINFALL EXPECTED TONIGHT INTO TUESDAY MAY CAUSE OR EXACERBATE EXISTING RIVER FLOODING. RAINFALL TOTALS OF AT LEAST AN INCH AREA EXPECTED ACROSS THE WATCH AREA WITH A SWATH OF AMOUNT UP TO 2 INCHES POSSIBLE. * THE HEAVIEST RAINFALL WILL OCCUR BETWEEN 12 AM AND 6 PM EST TUESDAY. * RIVERS...STREAMS...CREEKS AND LOW LYING AREAS MAY SEE FLOODING OCCUR OR INCREASE. ROADS NEAR RIVERS AND IN AREAS PRONE TO FLOODING COULD BECOME COVERED IN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
3 follow-up statements
379 WGUS63 KIWX 291011 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 511 AM EST TUE NOV 29 2011 ...PERIODS OF HEAVY RAIN THROUGH THIS MORNING BEFORE CHANGING TO SNOW... .DEEPENING LOW PRESSURE OVER WESTERN KENTUCKY THIS MORNING WILL TRACK NORTHEAST TO NEAR LAKE ONTARIO BY THIS EVENING. A LARGE AREA OF MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS THE WATCH AREA THROUGH THIS MORNING BEFORE CHANGING OVER TO HEAVY SNOW FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON. MANY AREAS WILL SEE AT LEAST TWO INCHES OF RAINFALL...WITH LOCATIONS ALONG AND EITHER SIDE OF A HILLSDALE MICHIGAN TO LOGANSPORT INDIANA LINE SEEING THE POSSIBILITY OF HIGHER THREE INCH AMOUNTS. WET GROUND CONDITIONS AND DECREASING GROUND TEMPERATURES WILL ALLOW FOR MUCH OF THE RAIN TO RUNOFF INTO RIVERS...STREAMS...LAKES AND LOW AREAS INCREASING THE RISK FOR FLOODING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-291800- /O.CON.KIWX.FA.A.0003.000000T0000Z-111130T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 511 AM EST TUE NOV 29 2011 /411 AM CST TUE NOV 29 2011/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA...ADAMS...ALLEN IN...BLACKFORD...CASS IN...DE KALB... ELKHART...FULTON IN...GRANT...HUNTINGTON...JAY...KOSCIUSKO... LA PORTE...LAGRANGE...MARSHALL...MIAMI...NOBLE...PULASKI...ST. JOSEPH IN...STARKE...STEUBEN...WABASH...WELLS...WHITE AND WHITLEY. IN SOUTHWEST MICHIGAN...BERRIEN...BRANCH...CASS MI... HILLSDALE AND ST. JOSEPH MI. IN NORTHWEST OHIO...ALLEN OH... DEFIANCE...FULTON OH...HENRY...PAULDING...PUTNAM...VAN WERT AND WILLIAMS. * THROUGH THIS EVENING * RECENT RAINFALL AND ADDITIONAL RAINFALL EXPECTED THROUGH THIS MORNING MAY CAUSE AND OR EXACERBATE EXISTING RIVER FLOODING. WIDESPREAD RAINFALL TOTALS OF ONE AND ONE HALF TO TWO AND ONE HALF AREA EXPECTED ACROSS THE WATCH AREA WITH A SWATH OF UP TO 3 INCHES POSSIBLE. * THE HEAVIEST RAINFALL WILL OCCUR BETWEEN THIS MORNING AND 12 PM EST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
147 WGUS63 KIWX 291213 AAA FFAIWX FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 713 AM EST TUE NOV 29 2011 ...PERIODS OF HEAVY RAIN THROUGH THIS MORNING BEFORE CHANGING TO SNOW... .DEEPENING LOW PRESSURE OVER WESTERN KENTUCKY THIS MORNING WILL TRACK NORTHEAST TO NEAR LAKE ONTARIO BY THIS EVENING. A LARGE AREA OF MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS THE WATCH AREA THROUGH THIS MORNING BEFORE CHANGING OVER TO HEAVY SNOW FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON. MANY AREAS WILL SEE AT LEAST TWO INCHES OF RAINFALL...WITH LOCATIONS ALONG AND EITHER SIDE OF A LOGANSPORT INDIANA TO HILLSDALE MICHIGAN LINE SEEING THE POSSIBILITY OF HIGHER THREE INCH AMOUNTS. WET GROUND CONDITIONS AND DECREASING GROUND TEMPERATURES WILL ALLOW FOR MUCH OF THE RAIN TO RUNOFF INTO RIVERS...STREAMS...LAKES AND LOW AREAS INCREASING THE RISK FOR FLOODING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-292015- /O.CON.KIWX.FA.A.0003.000000T0000Z-111130T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 713 AM EST TUE NOV 29 2011 /613 AM CST TUE NOV 29 2011/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA...ADAMS...ALLEN IN...BLACKFORD...CASS IN...DE KALB... ELKHART...FULTON IN...GRANT...HUNTINGTON...JAY...KOSCIUSKO... LA PORTE...LAGRANGE...MARSHALL...MIAMI...NOBLE...PULASKI...ST. JOSEPH IN...STARKE...STEUBEN...WABASH...WELLS...WHITE AND WHITLEY. IN SOUTHWEST MICHIGAN...BERRIEN...BRANCH...CASS MI... HILLSDALE AND ST. JOSEPH MI. IN NORTHWEST OHIO...ALLEN OH... DEFIANCE...FULTON OH...HENRY...PAULDING...PUTNAM...VAN WERT AND WILLIAMS. * THROUGH THIS EVENING * RECENT RAINFALL AND ADDITIONAL RAINFALL EXPECTED THROUGH THIS MORNING MAY CAUSE AND OR EXACERBATE EXISTING RIVER FLOODING. WIDESPREAD RAINFALL TOTALS OF ONE AND ONE HALF...TO TWO AND ONE HALF ARE EXPECTED ACROSS THE WATCH AREA WITH A SWATH OF UP TO 3 INCHES POSSIBLE. * THE HEAVIEST RAINFALL WILL OCCUR BETWEEN THIS MORNING AND 12 PM EST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
188 WGUS63 KIWX 291439 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 939 AM EST TUE NOV 29 2011 ...FLOOD WATCH IS CANCELLED... .AN AREAL FLOOD WARNING IS IN EFFECT FOR THE ENTIRE AREA. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-291545- /O.CAN.KIWX.FA.A.0003.000000T0000Z-111130T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 939 AM EST TUE NOV 29 2011 /839 AM CST TUE NOV 29 2011/ ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA...SOUTHWEST MICHIGAN AND NORTHWEST OHIO HAS BEEN CANCELLED. AN AREAL FLOOD WARNING IS IN EFFECT FOR THE ENTIRE AREA. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flood watch went out at Nov 28, 11:29 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Nov 28, 11:29 AM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1129 AM EST MON NOV 28 2011
.AVIATION...
DETERIORATING CONDITIONS EXPECTED AT BOTH TAF SITES OVER THE NEXT
12 TO 24 HOURS...KFWA BEING FIRST AS INCREASING LOWER CIGS BEGIN
TO ARRIVE WITH NORTHWARD PUSH OF RAIN SHIELD INTO THE AREA BY
TONIGHT. AT KSBN...LOWER STRATUS DECK HAS BEEN TAKING SHAPE THIS
MORNING WITH MVFR CIGS ALREADY EXPANDING. NO SIGNS OF THIS ENDING
WITH EVENTUAL LOWERING OF CIGS LATER TONIGHT AS RAIN ARRIVES IN
THE AREA. RAINFALL WILL PERSIST THROUGH TUESDAY ACROSS BOTH SITES
WITH LIKELIHOOD OF IFR CIGS AND POCKETS OF REDUCED VSBYS. COLD AIR
WILL ARRIVE AROUND OR AFTER 00Z WEDS...BUT STILL SOME CONCERNS ON
EXACT LOW TRACK AND HOW FAST THE COLD AIR ARRIVES. THIS WILL BE
LOOKED AT FURTHER WITH 00Z ISSUANCE.
&&
.UPDATE...
UPDATED ZONES AND GRIDS ISSUED A BIT AGO MAINLY TO SPEED UP
ARRIVAL OF LIGHT RAIN FROM THE SOUTH AND TWEAK TEMPS JUST A BIT.
LARGE AREA OF RAIN WAS ALREADY BEGINNING ITS NORTHWARD TREK ACROSS
CENTRAL INDIANA THIS MORNING. EXTRAPOLATION PLACES LEADING EDGE
INTO LOCATIONS FROM HARTFORD CITY INDIANA TO LIMA OHIO BY EARLY
AFTERNOON AND THEN SLOWLY EXPANDING NW FROM THERE. AS A RESULT
HAVE ADJUSTED GRADIENT AND TIMING UPWARD SOME INTO LATE AFTERNOON.
THIS ALSO BLEND BETTER WITH ONSET OF STEADIER AND HEAVIER PRECIP
TO ARRIVE TONIGHT ACROSS AT LEAST THE SE HALF OF THE AREA.
IN TERMS OF TEMPS...A FEW THIN SPOTS REMAIN FROM NEAR HILSDALE SW
TO WHITE COUNTY...BUT THESE WERE RAPIDLY FILLING IN AS CLOUD COVER
FROM THE SOUTH AND STRATUS DECK IN NE FLOW WILL BOTH COMBINE WITH
TIME.
REMAINDER OF THE FORECAST LEFT INTACT FOR THE TIME BEING WITH
FOCUS FOR AFTERNOON PACKAGE ON HEAVY RAIN POTENTIAL TONIGHT INTO
TUESDAY AND TRANSITION TO SNOWFALL TUES NGT INTO WEDS.
&&
.PREV DISCUSSION... /ISSUED 426 AM EST MON NOV 28 2011/
SHORT TERM...
WAVE FRACTURE LOOKS COMPLETE PER WATER VAPOR THIS MORNING W/NRN
STREAM IMPULSE ACCELERATING THROUGH SWRN QB AS SRN STREAM IMPULSE
WRAPS UP FURTHER OVR WRN MS. EXPANSIVE SW-NE ORIENTED RAIN BAND ALG
STALLED BAROCLINIC ZONE ESSENTIALLY STALLED NOW HWVR SWD EROSION
TAKING PLACE ALG NRN EXTENT IN ASSOCN/W VEERED LL FLW AND DRY
ENTRAINMENT WHICH LOOKS TO DEEPEN THROUGH THIS MORNING.
OBVIOUS ATTN CNTRD ON ANOMALOUS DEEPENING SRN STREAM CYCLONE AS IT
EJECTS NEWD THROUGH THE ERN OH VALLEY THIS PD. SFC FNTL WAVE ALG THE
GA/AL BORDER WILL INTENSIFY CONSIDERABLY AS IT LIFTS N/NE INTO SW
ONTARIO BY 12Z WED W/DUAL PRONGED MSTR INPUTS...GOMEX INITIALLY
TRANSITIONING TO WRN ATL WRAPPING WELL WWD NORTH OF ANOMALOUSLY DEEP
MID LVL CIRC. DVLPMNT OF A SIG TROWAL ON TARGET W/INITIAL DVLPMNT
INDICATED IN REGIONAL RADAR COMPOSITES ACRS THE TN VALLEY THIS
MORNING. HAVE GENERALLY SLOWED RTN OF RAINFALL THIS AFTN/EVENING IN
LINE W/GROSS 00Z MODEL CONSENSUS CORRESPONDING TO AN ANTICIPATED
SLWR EJECTION OF SRN STREAM SYS. HWVR LL MSTR SURGE UNDERNEATH
EMERGING COUPLED JET WILL DRIVE RAIN WWD TO ENCOMPASS THE ENTIRE CWA
AFT MIDNIGHT AND WILL CARRY CAT MENTION CWA WIDE.
INCREASING LL THETA-E ADVTN UNDERNEATH SHARP PV INTRUSION LIFTING UP
OUT OF THE TN VALLEY AND CORRESPONDING STATIC STABILITY DECREASE
SUGGEST THUNDER TUE ALG DRY SLOT EDGE ACRS THE SE AND WITHIN
STRONGLY FORCED MID LVL DEFORMATION ZONE FURTHER NW ACRS WRN CWA YET
STILL A LOW PROB EVENT. NEVERTHELESS BANDED PCPN ELEMENTS FVRD
WITHIN IDEALIZED COUPLED JET CIRC CNTRD THROUGH MIDDLE OF CWA TUE
AFTN/EVE. MODEL DIFFS MINIMAL WRT PLACEMENT OF BOTH TROWAL AND MID
LVL DEFORMATION ZONE W/SIMILAR HVY QPFS INDICATED ACRS THE CWA.
MODEL MEAN QPF OF 2-3 INCHES THROUGH MUCH OF CWA WILL CERTAINLY
FOCUS RENEWED RIVER FLOODING W/MODERATE FLOODING PSBL AND WILL HIT
HARDER IN MORNING HWO.
ATTN THAN TURNS TWD WHAT TO DO TUE NIGHT. FULL EXTENT OF 00Z
SPECTRAL GUIDANCE AND LOCAL HIRES WRF INDICATING A RAPID THERMAL
ADJUSTMENT WITHIN INTENSE DEFORMATION ZONE TUE AFTN AS ONE WOULD XPC
GIVEN SIG ADIABATIC COOLING. HWVR 00Z NAM CONTS TO BE AN OUTLIER
W/LL WARM NOSE SLWR TO COOL AND 06Z COUNTERPART EVEN WARMER YET BUT
QUITE DISCONCERTING W/LONGER DURATION OF MOD-HVY SNOW INDICATED TUE
NIGHT. GIVEN EXTENT OF INTER MODEL AGREEMENT ALG W/COMPELLING HPC
GUIDANCE FEELS ITS MOST PRUDENT TO FLOP BACK TO A PREFERRED HIGHER
WEIGHTED SNOW SOLUTION ESP IN LIGHT OF GROWING POTENTIAL FOR A PD OF
HEAVY SNOW AND LIKELY ACCUMULATIONS...SOME PSBLY SIGNIFICANT.
LONG TERM...WEDNESDAY THROUGH SUNDAY
SHORTWAVE RIDGING WILL PROVIDE THE AREA WITH DRY/QUIET/SEASONABLE WX
TO START THE PERIOD (WEDNESDAY AND THURSDAY)...ALTHOUGH COULD SEE A
FEW LINGERING SNOW SHOWERS ACROSS NW OHIO AND SC LOWER MI WEDNESDAY
MORNING AS SYSTEM DESCRIBED IN THE SHORT TERM EXITS TO THE EAST.
MODELS/ENSEMBLES HAVE REMAINED CONSISTENT IN DIGGING A NORTHERN
STREAM TROPOPAUSE UNDULATION AND ITS ATTENDANT CDFNT THROUGH THE FA
LATE THURSDAY NIGHT INTO FRIDAY. THERE MAY BE ENOUGH POST FRONTAL
FORCING TO SUPPORT A NARROW BAND OF LIGHT SNOW THROUGH THE FA DURING
THIS TIME. AS A RESULT...CONTINUED WITH LOW POPS OFFERED UP BY THE
00Z MODEL CONSENSUS. MINOR ACCUMULATIONS POSSIBLE AT BEST. CAA AND
BRIEF PERIOD OF FAVORABLE LOW LVL TRAJECTORIES IN THE WAKE OF THIS
CDFNT MAY SUPPORT A BRIEF PERIOD OF LE SNOW SHOWERS ON FRIDAY.
CONFIDENCE LOWERS BY THIS WEEKEND AS MODELS DIFFER WITH THE
DEPTH/AMPLITUDE OF A DIGGING NORTHERN STREAM TROUGH INTO THE CENTRAL
CONUS...IN RESPONSE TO A BUILDING EASTERN PACIFIC RIDGE. THE MORE
AMPLIFIED/FARTHER WEST SOLUTIONS WOULD FAVOR A PERIOD OF MORE
WIDESPREAD PRECIPITATION BY SUNDAY LOCALLY. WHILE THE OP GFS AND
MANY OF ITS ENSEMBLE MEMBERS ARE QUICKER AND LESS AMPLIFIED WITH
NOTHING MORE THAN A DRY FRONTAL PASSAGE. GIVEN THESE DIFFERENCES
FAVORED PERSISTENCE...DRY SATURDAY AND CHC POPS FOR RAIN OR SNOW
SUNDAY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
LMZ043-046.
SMALL CRAFT ADVISORY UNTIL 4 AM EST TUESDAY FOR LMZ043-046.
&&
SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...FISHER
UPDATE...FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 10:00 PM EST | River Flood Watch | IWX | Williams | 25 hr |
| Nov 28, 3:32 PM EST | Gale Warning | IWX | 37 hr |
Nearby
Flood Watches in Indiana, 2011Flood Watches in Ohio, 2011Flood Watches in Michigan, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.